Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 16, NWS Pueblo, CO

November 26, 2008Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Nov 26, 2008, 3:00 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Nov 27, 2008, 11:00 AM MST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2008, 3:00 PM MST (22:00 UTC)
In effect from
Nov 27, 2008, 11:00 AM MST
Expired
Nov 28, 2008, 9:56 AM MST
In force
23 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 7:30 AM MSTSNOW 9.61 S Wolf Creek Pass, COFROM WOLF CREEK SUMMIT SNOTEL. 24 HOUR TOTAL ENDING 7AM NOV 28.
Nov 28, 9:00 AM MSTSNOW 131 Sse Wolf Creek Pass, CO24 HOUR TOTAL AT WOLF CREEK SKI AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 262200
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MST WED NOV 26 2008

COZ068-270400-
/O.UPG.KPUB.WW.Y.0005.081127T1800Z-081128T1500Z/
/O.NEW.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
300 PM MST WED NOV 26 2008

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8
AM MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FEET.

MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE
SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE
EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT
SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORRNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY
AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY
MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE
EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS CAN
ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE
TO HEAVY SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
8 follow-up statements
000 
WWUS45 KPUB 270318
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MST WED NOV 26 2008

COZ068-271000-
/O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
818 PM MST WED NOV 26 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM MST FRIDAY. 

THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FEET.

MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE
SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE
EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT
SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY
AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY
MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE
EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS CAN
ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE
TO HEAVY SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
000 
WWUS45 KPUB 270615
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MST WED NOV 26 2008

COZ068-271200-
/O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1115 PM MST WED NOV 26 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM MST FRIDAY. 

THE WINTER STORM WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FEET.

MOIST SOUTHWEST FLOW AHEAD OF A STORM SYSTEM MOVING ACROSS THE
SOUTHERN GREAT BASIN WILL BRING PERIODS OF HEAVY SNOWFALL TO THE
EASTERN SAN JUAN MOUNTAINS THURSDAY AND THURSDAY NIGHT. LIGHT
SNOWFALL WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORNING...WITH PERIODS OF HEAVY SNOWFALL DEVELOPING THURSDAY
AFTERNOON AND THURSDAY NIGHT. SNOWFALL WILL TAPER OFF FRIDAY
MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES CAN BE
EXPECTED ACROSS THE AREA BY FRIDAY MORNING. STRONG GUSTY WINDS
CAN ALSO BE EXPECTED TO PRODUCE PERIODS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY EXPECTED DUE
TO HEAVY SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

METZE
000 
WWUS45 KPUB 271146
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
446 AM MST THU NOV 27 2008

COZ068-271800-
/O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
446 AM MST THU NOV 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM MST FRIDAY. 

THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10000 FEET.

SNOWFALL WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE
NIGHT...THEN TAPERING OFF FRIDAY MORNING. SNOW WILL BE HEAVY AT
TIMES...MAKING TRAVEL DIFFICULT. SNOWFALL ACCUMULATIONS OF 7 TO
13 INCHES CAN BE EXPECTED BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED
DUE TO HEAVY SNOWFALL.

AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE
WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD
CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME
STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP
ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES
EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO
AVOID CARBON MONOXIDE POISONING.

&&

$$
000 
WWUS45 KPUB 271750
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1050 AM MST THU NOV 27 2008

COZ068-280000-
/O.CON.KPUB.WS.W.0016.081127T1800Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1050 AM MST THU NOV 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10000 FEET.

SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON
AND IS EXPECTED TO CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF
INTO FRIDAY MORNING. SNOW WILL BE HEAVY AT TIMES...MAKING FOR
DIFFICULT TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL
SNOWFALL ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED
DUE TO HEAVY SNOWFALL.

AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE
WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD
CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME
STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP
ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
000 
WWUS45 KPUB 272323
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MST THU NOV 27 2008

COZ068-280600-
/O.CON.KPUB.WS.W.0016.000000T0000Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
423 PM MST THU NOV 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10000 FEET.

SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY...AND CONTINUE
THROUGH THE NIGHT BEFORE TAPERING OFF TOMORROW MORNING. SNOW
WILL BE HEAVY AT TIMES...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY
OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7
TO 13 INCHES CAN BE EXPECTED BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED
DUE TO HEAVY SNOWFALL.

AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE
WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD
CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME
STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP
ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
000 
WWUS45 KPUB 280532
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1032 PM MST THU NOV 27 2008

COZ068-281200-
/O.CON.KPUB.WS.W.0016.000000T0000Z-081128T1500Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1032 PM MST THU NOV 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10000 FEET.

SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY...AND CONTINUE
THROUGH THE NIGHT BEFORE TAPERING OFF TOMORROW MORNING. SNOW WILL
BE HEAVY AT TIMES...MAKING FOR DIFFICULT TRAVEL...ESPECIALLY OVER
THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL ACCUMULATIONS OF 7 TO
13 INCHES CAN BE EXPECTED BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED
DUE TO HEAVY SNOWFALL.

AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE
WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD
CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME
STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP
ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
000 
WWUS45 KPUB 281028
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
328 AM MST FRI NOV 28 2008

COZ068-281700-
/O.EXT.KPUB.WS.W.0016.000000T0000Z-081128T1800Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
328 AM MST FRI NOV 28 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

THIS WINTER STORM WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10000 FEET.

SNOWFALL...HEAVY AT TIMES...IS EXPECTED TO CONTINUE OVER THE
EASTERN SAN JUAN SNOW INTO THIS MORNING...MAKING FOR DIFFICULT
TRAVEL...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. TOTAL SNOWFALL
ACCUMULATIONS OF 7 TO 13 INCHES CAN BE EXPECTED BY LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED
DUE TO HEAVY SNOWFALL.

AVOID TRAVEL IN THE WARNING AREA. IF YOU MUST TRAVEL DURING THE
WARNING PERIOD...BE AWARE OF THE LATEST WEATHER FORECAST AND ROAD
CONDITIONS...AND TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME
STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP
ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ072>075-079-080-087-088-281700-
/O.NEW.KPUB.WS.A.0018.081129T0000Z-081129T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WALSENBURG...TRINIDAD
328 AM MST FRI NOV 28 2008

...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY
MORNING FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAINS...THE UPPER HUERFANO RIVER BASIN AND WESTERN PORTIONS
OF LAS ANIMAS COUNTY.

AN UPPER LEVEL DISTURBANCE COMBINING WITH FAVORABLE NORTH TO 
NORTHEASTERLY UPSLOPE FLOW IS EXPECTED TO GENERATE SNOW...HEAVY
AT TIMES...ESPECIALLY TONIGHT...OVER THE SANGRE DE CRISTO
MOUNTAINS...THE WET MOUNTAINS...THE UPPER HUERFANO RIVER BASIN AND
WESTERN PORTIONS OF LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
000 
WWUS45 KPUB 281656
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
956 AM MST FRI NOV 28 2008

COZ068-281800-
/O.CAN.KPUB.WS.W.0016.000000T0000Z-081128T1800Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
956 AM MST FRI NOV 28 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS.

HEAVY SNOWFALL HAS ENDED OVER THE EASTERN SAN JUANS.  LIGHT SNOW
SHOWERS WILL CONTINUE THROUGHOUT THE DAY WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO POSSIBLE.

$$

COZ072>075-079-080-087-088-282300-
/O.CON.KPUB.WS.A.0018.081129T0000Z-081129T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WALSENBURG...TRINIDAD
956 AM MST FRI NOV 28 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH SATURDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH SATURDAY MORNING.

THIS WINTER STORM WATCH IS FOR THE WET MOUNTAINS...THE SANGRE DE
CRISTO MOUNTAINS...AND THE ADJACENT FOOTHILL AREAS OF HUERFANO AND
WESTERN LAS ANIMAS COUNTIES.

AN UPPER LEVEL DISTURBANCE MAY COMBINE WITH FAVORABLE NORTHEAST UPSLOPE
FLOW TO GENERATE SNOW...HEAVY AT TIMES...ESPECIALLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

LW

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 2:45 PM MST, 15 minutes earlier.

Area forecast discussion, Nov 26, 2:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MST WED NOV 26 2008

.SHORT TERM...
(TONIGHT AND THURSDAY)

...WINTER STORM DEVELOPING FOR SOUTHWEST MOUNTAINS...

A COMPLEX WEATHER PATTERN WILL BRING A DRASTIC CHANGE TO SOUTHERN
COLORADO WEATHER. THIS WILL BE SORT OF A 1-2 PUNCH BEGINNING WITH
THE PASSAGE OF A STRONG COLD FRONT DOWN THE EASTERN FRONT RANGE
EARLY THURSDAY. MEANWHILE A WEATHER SYSTEM OVER THE SOUTHWESTERN
U.S. WILL MOVE TO THE 4-CORNERS AREA BRINGING SNOW TO THE WESTERN
MOUNTAINS SPREADING ACROSS SOUTHERN AREAS LATE THURSDAY. USED THE
TIMING SUGGESTED IN THE NAM12 AS GFS SEEMS TO BE HAVING SOME
RUN-TO-RUN PROBLEMS. DIGITAL GUIDANCE PACKAGES FAIRLY CONSISTENT
WITH THE SENSIBLE WEATHER. GOOD OROGRAPHICS AND MOISTURE AVAILABLE
AHEAD OF UPPER LOW SO WITH THAT IN MIND DECIDED TO UPGRADE THE
WEATHER ADVISORY TO WINTER STORM WARNING FOR ZONE 068 BEGINNING
THURSDAY AT 18Z.

TONIGHT...MILD TO BEGIN WITH AND SOME WIDESPREAD MIDDLE OR HIGH
CLOUDS OVER THE REGION. STRONG COLD FRONT WILL SURGE ACROSS THE
PALMER DIVIDE AROUND 3 AM THEN CONTINUE TO BLAST TO THE SOUTH
THROUGH THE EARLY MORNING. WINDS BEHIND THE COLD FRONT WILL BE
STRONG AND GUSTY ...ESPECIALLY ALONG AND SOUTH OF THE PALMER DIVIDE
...WITH GUSTS TO 45 MPH. MEANWHILE THE WESTERN SYSTEM WILL SET UP A
SOUTHWEST WIND FLOW THAT SHOULD INSTIGATE SCATTERED SNOW SHOWERS
AFTER MIDNIGHT ALTHOUGH GENERALLY LIGHT ACCUMULATIONS OVER MOUNTAINS
AND UPPER ARKANSAS VALLEY.

THURSDAY...WESTERN MOUNTAINS...MODERATE TO  HEAVY SNOWFALL
DEVELOPING AFTER 18Z WITH SOUTHWEST FLOW FAVORING THE WEST SLOPE OF
THE SAN JUAN MOUNTAINS...LIGHT SNOW REST OF MOUNTAINS AND HIGH
VALLEYS. WILL UPGRADE ADVISORY TO WINTER STORM WARNING WITH 3 TO 5
INCHES BETWEEN 18Z AND 00Z FOR ZONE 068 AND ADDITIONAL SNOWFALL
THURSDAY NIGHT.  EASTERN PLAINS AND FRONT RANGE...COLD AND BLUSTERY
THROUGH MOST OF THE DAY WITH TEMPERATURES ONLY IN THE UPPER 30S OR
LOW 40S AND STEADY-FALLING TEMPERATURES IN THE AFTERNOON. APPARENT
TEMPERATURES...CONSIDERING THE WIND...WILL BE SOME 10 TO 15 DEGREES
COLDER. DONT EXPECT MUCH PRECIPITATION DURING THE DAY WITH SNOW
SHOWERS DEVELOPING LATE OVER THE PIKES PEAK REGION THEN SPREADING
SOUTH AND EAST. -FORTUNE-

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

LONG TERM CONCERNS INCLUDE SNOW AMOUNTS ACROSS THE AREA THURSDAY
NIGHT WITH COOLER AND CONTINUED UNSETTLED WEATHER THROUGH THE
WEEKEND.

LATEST MODELS CONTINUE TO SHOW GOOD AGREEMENT THROUGH 48 HRS WITH
THE 12Z GFS CONTINUING TO SHOW RUN TO RUN INCONSISTENCY FOR FRIDAY
AND BEYOND AND HAVE CONTINUED TO TREND FORECAST ON ECMWF FOR THE OUT
PERIODS.

THURSDAY NIGHT-FRIDAY...UPPER LOW ACROSS THE FOUR CORNERS REGION 00Z
FRI PROGGED TO WEAKEN TO AN OPEN WAVE AND LIFTS OUT ACROSS THE SW
MTS AND SAN LUIS VALLEY THURSDAY NIGHT AND CONTINUES ACROSS THE
SOUTHEAST PLAINS THROUGH FRIDAY AFTERNOON. MOIST SW FLOW AHEAD OF
THE SYSTEM COMBINED WITH UVV AND DIVERGENCE ALOFT ASSOCIATED WITH
THE SYSTEM TO ALLOW FOR SNOW HEAVY AT TIMES ACROSS THE EASTERN SAN
JUAN MTS LATE THURSDAY AFTERNOON AND EVENING BEFORE TAPERING OFF
FRIDAY MORNING...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES EXPECTED
ACROSS THE HIGHER SOUTHERN AND WESTERN SLOPES OF THE EASTERN SAN
JUANS AND WILL CONTINUE THE WINTER STORM WARNING FOR ZONE 68 THROUGH
8AM FRIDAY. AS MAIN VORT CONTINUES ACROSS THE AREA...LIGHT SNOW TO
SPREAD ACROSS THE CENTRAL MTS...SAN LUIS VALLEY...EASTERN MTS AND
PLAINS THURSDAY NIGHT AD FRIDAY MORNING...AND HAVE RAMPED UP POPS TO
LIKELY AND HIGH CHANCES ACROSS THE SAN LUIS AND WET MT VALLEYS..THE
EASTERN MTS...RATON MESA AND IMMEDIATE ADJACENT PLAINS...WITH
CHANCES SPREADING OUT ACROSS THE REST OF PLAINS OVERNIGHT. CURRENT
GRIDS HAVE 2 TO 6 INCHES ACROSS THE SOUTHEAST MTS AND RATON MESA
REGION WITH 1 TO 3 INCHES ACROSS THE VALLEYS...THE RAMPART RANGE AND
LOWER EASTERN SLOPES WEST OF I-25 AND UP TO AN INCH ACROSS THE REST
OF THE PLAINS. IF EVERY COMES TOGETHER...COULD SEE COME LOCALLY
HIGHER AMOUNTS ACROSS THE SE MTS...THOUGH WILL LET LATER SHIFTS
CONTINUE TO MONITOR TO SEE IF AN ADVISORY IS NEEDED FOR THURSDAY
NIGHT. SNOW TO TAPER OFF THROUGH THE DAY FRIDAY WITH DEVELOPING
SUBSIDENT NORTHWEST FLOW...SAVE ACROSS THE CENTRAL MTS WHERE SOME
LIGHT SNOW MAY STILL BE WRUNG OUT.

FRIDAY NIGHT-SUNDAY NIGHT...COOL NORTHWEST FLOW PROGGED TO CONTINUE
ACROSS THE REGION FRIDAY NIGHT THROUGH AT LEAST SUNDAY NIGHT WITH
A STRONG 140+ KT JET PROGGED TO DIVE OUT OF CANADA AND ACROSS THE
ROCKIES THROUGH THE PERIOD. THE ECMWF HAS REMAINED THE MOST
CONSISTENT WITH THE JET CORE TRANSLATING ACROSS EASTERN WYOMING AND
THE NORTHERN HIGH PLAINS SAT NIGHT AND SUNDAY...WITH THE LATEST NAM
SUGGESTING A SIMILAR SOLUTION. AT ANY RATE...NORTHWEST FLOW TO
KEEP A CHANCES OF LIGHT SNOW ACROSS THE CENTRAL MTS ALONG WITH TEMPS
AT OR BELOW SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT CHANCE
AND SLIGHT CHANCE POPS ACROSS THE AREA SATURDAY NIGHT AND SUNDAY
WITH SOME UVV POSSIBLE WITH PASSING JET.

MONDAY-WEDNESDAY...AGAIN ECMWF HAS BEEN THE MOST CONSISTENT WITH A
WARMING AND DRYING TREND MONDAY AND TUESDAY WITH FLAT UPPER RIDGING
ACROSS THE AREA. THE LATEST RUN DOES INDICATE AN EMBEDDED WAVE AND
ASSOCIATED COLD FRONT MOVING ACROSS THE ROCKIES TUESDAY NIGHT AND
WEDNESDAY AND HAVE INTRODUCED SLIGHT POPS TO MATCH. -MW

&&

.AVIATION...STRONG COLD FRONT PUSHES SOUTHWARD OVR THE PALMR DVD
BETYWEEN 06Z AND 09Z WITH A SHIFT TO STRONG N WINDS...WHICH COULD BE
IN THE 20-30 KT RANGE WITH POSSIBLE GUSTS AS HIGH AS 40 KTS. STRONG
WINDS WILL CONTINUE OVR THE PLAINS THROUGH THU MORNING. SNOW SNOWERS
AND OCCASIONAL IFR CIGS AND VSBYS DEVELOPING OVER ALL MOUNTAIN AREAS
WITH HEAVIEST SNOW ALONG CONTINENTAL DIVIDE AFTER 18Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 AM THURSDAY TO 8 AM MST FRIDAY FOR
COZ068.

&&

21/23
Hazardous weather outlook, Nov 26, 5:41 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
541 AM MST WED NOV 26 2008

COZ058>089-093>099-271245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
541 AM MST WED NOV 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED OVER THE EASTERN
SAN JUAN MOUNTAINS ABOVE 10000 FEET FROM THURSDAY AFTERNOON INTO
FRIDAY MORNING. THE REST OF THE MOUNTAINS WILL ALSO SEE SOME
ACCUMULATION OF SNOW...BUT AMOUNTS WILL GENERALLY BE LESS THAN SIX
INCHES. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE CENTRAL
MOUNTAINS FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

44/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:56 AM MSTWinter Weather AdvisoryPUBConejos, Mineral, Rio Grande11 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.